Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

59 years old. Having treatment for TB. Report showed inhomogenous opacities. Suggestion?

User rating for this question
Very Good
Answered by

Pulmonologist
Practicing since : 2003
Answered : 598 Questions
Question
Hello Doctor, My Mummy is 59 years and she is undergoing treatment for TB for two and half months. She does not have any case history of TB earlier. As per doctor's chest report showed inhomogenous opacities in right upper and mid zone (F/S/O active kochs). Further Sputum (I and II nd test) didn't show any AFB smear. Her medications going on are Rimactazid +E in the morning 4.00 am followed by Zilee 500 (breakfast and dinner) PZA-CIBA 1000 mg after lunch. Now Doctor after taking this medicine for last 2 month and half her chest pains are reduced, but with this medications she is suffering from heavy joint ache in knee while climbling steps and while sitting down and shoulder aches, we have consulted with our doctor and he has suggested half tablet naprosyn for the pain. She is continuing with all the medications but now she has got little swelling in the foot.Please advise. Thanks and Regards Kavita shetty
Posted Tue, 20 Nov 2012 in Lung and Chest disorders
 
 
Answered by Dr. Gyanshankar Mishra 8 hours later
Hi,
Thanks for posting your query on XXXXXXX
After going through your query I would like to comment the following:

1. Your mother is undergoing TB treatment for the past two and a half months.

2. She has been diagnosed as sputum negative pulmonary TB based on xray findings and clinical history.

3. Considering her anti tb medication dosage, it is recommended that she take all the tablets after light breakfast instead of the current schedule. As she was sputum negative zilee could have been withheld.

3. Now after 2 1/2 months all these medicines can be continued for a maximum of 15 days and then zilee and PZA ciba can be stopped.

4. The joint pain is most likely doe to PZA ciba induced hyperuricemia which can be confirmed with the help of serum uric acid levels. If the joint pain does not respond to naprosyn or aspirin or allopurinol tablets, then pza ciba and zilee can be stopped now and the rest be continued.

5. You also need to take tablet pyricontin (pyridoxin) 100 mg two times in a week (tuesday/ thursday) for the whole duration of treatment.

6. Rimactizid + E has to be continued for further 6 to 8 months.

I hope I have answered your query. I will be glad to answer follow up queries if any.
Please accept my answer if you have no follow up queries.

Regards

Dr. Gyanshankar Mishra
MBBS MD DNB

Above answer was peer-reviewed by
 
Follow-up: 59 years old. Having treatment for TB. Report showed inhomogenous opacities. Suggestion? 3 hours later
Hello Doctor,

Thanks for relpying me. Doctor,I had done little study of the medications, PZA has these side effects I was aware, but her swelling made me more concerned, and as little knowledge Rimactizid + E is effective on empty stomach and it is recommended to have food after 2 to 3 hours after this intake of medicine. I will also be thankful if you can please help me know when I will be sure that she is recovered and please recommend the diet also to be followed with these medicine.
 
 
Answered by Dr. Gyanshankar Mishra 2 hours later
Hi,
Thanks for the follow up query.
After going through the follow up query, I would like to comment the following:

1. As mentioned above, the schedule of the drugs has to be modified. Remember all the anti TB drugs need to be taken at the same time to achieve desired peak concentrations to kill TB organisms. It is currently recommended to take the drugs after light breakfast rather then take them on empty stomach.

2. Her anti tb drugs schedule has thus to be continued for a minimum of 8 to 10 months as outlined above.

3. Diet wise she needs to take a high protein diet.

4. Her recovery can be ascertained after clinico radiological improvement (Dissapearance of clinical symptoms, xray improvement). Ideally a ct scan and bronchoscopy could have helped in her case for better confirmation of diagnosis.

5. For her swelling, if it is drug induced (more likely). It needs to be managed as mentioned in point 4 in above post. After the course of pyrazinamide is over, the symptom should subside. It taked 2 to 4 weeks for it to subside of the stoppage of drug.

I hope I have answered your query. I will be glad to answer follow up queries if any.
Please accept my answer if you have no follow up queries.

Regards

Dr. Gyanshankar Mishra
MBBS MD DNB
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Treatment/Therapy

The user accepted the expert's answer

Ask a Pulmonologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor